MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490305-01
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the catheter associated with this complaint and completed investigations.The catheter was found to have a startup failure.The catheter was seated on an in-house system where it passed initialization on 4 out of 5 installs, however it failed with 28009 (fiber) on 1 out of 5 installs.When successfully initialized, the unit was capable of being driven through the in-house lung map and passed registration.In logs indicated the 28009-error code had a failure mode.The field logs for system en0775 indicate that the catheter had no error codes and was returned with 0 remaining lives.During external physical and visual inspections, the catheter showed signs of input disk friction when manipulated.The fiber was inspected using the scope.The fibers appeared to be clean and smooth with signs of fluid intrusion.
 
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the customer stated that the surgeon experienced a significant amount of catheter drift.It was stated that during the breath hold the catheter would drift inferiorly.The reported issue was resolved by replacing the catheter.The diagnostic procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
The instrument has been evaluated by an intuitive surgical, inc.(isi) failure analysis engineer (fae).Customer log review showed the catheter was last installed on 09/24/2025 and was successfully initialized before the procedure, with no errors recorded.Logs confirmed that capacitive touch sensing and master control console scroll wheel motion correctly commanded catheter insertion, and trackball motion commanded articulation.The actual insertion and articulation positions followed the commanded movements as expected.Primary failure analysis showed the catheter passed startup testing 4 out of 5 installations on an in-house system and failed once with error code 28009.Analysis indicated the error was likely caused by a dirty fiber due to insufficient cleaning during the test setup rather than a device failure.Since logs showed normal catheter articulation and positioning and no issues were reproduced during testing, the customer complaint could not be confirmed or replicated.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23340751
Report Number2955842-2025-41807
Device Sequence Number9470641
Product Code EOQ
UDI-Device Identifier00886874124796
UDI-Public(01)00886874124796(10)K13241125
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490305-01
Device Catalogue Number490305
Device Lot NumberK13241125 0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexUnknown